What causes repeated episodes of deja vu and vertigo?

default
Posted on Wed, 8 Jun 2016 in General Health
Question: I have been having strange neurological episodes where i feel im slipping out of reality for a split second. Its almost like what i imagine vertigo would be like only im not dizzy. Its also similar in feeling to "deja vu" but again, it's only for a milisecond and then im "back" but i will expierience it every minute or two when it gets bad. Lately there has been some confusion too.

doctor
Answered by Dr. Neeraj Kumar 44 minutes later
Brief Answer:
Possibility of absence seizure require investigation

Detailed Answer:
Hello dear,
I have gone through your question and understand your concerns.
The episodes you described are like absences with transient cut off from surrounding and occurring many times a day.
Is there any history of generalized tonic clonic seizure or myoclonic jerks especially in morning.
For how long the symptoms present?
You should get examined by a neurologist and get an Eeg done.
Brain Mri is also required.
Drugs like anti epileptic can be started then.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Neeraj Kumar 16 hours later
I do tend to shake a lot during the morning and if I am ever to nap there is a lot of shaking upon wakings.

I currently take Lamotrogine (Lamictal) for depression and mood stabilization, is this not an anti-seizure drug? I would say the episodes are almost more psychadellic in nature than anything else. I discontinued celexa about 6 weeks ago after taking it for many years. I experienced "brain zaps" and increasing anxiety symptoms at times, but these new things just started. I guess I'm hoping they were some manifestation of anxiety that would pass.

I recently tried buspar for 7-12 days and these symptoms (along with violent shaking on waking up) seemed to begin when I stopped taking buspar.

My father had a series of mini-strokes and TIA, likely from decades of taking psych meds for bipolar (he blames the lamictal for them) plus poor CardioVascular health.
doctor
Answered by Dr. Neeraj Kumar 18 hours later
Brief Answer:
These symptoms may be drug related

Detailed Answer:
Hello,
Lamotrigine can also lead to tremors ,agitation and decrease in concentration.
Anti-seizure dose is higher.
What dosing is being administered to you?
First try to get it replaced by some other mood stabilizer and if no benefit then go for brain imaging and EEG.
Buspar withdrawal symptoms may also present like this and so gradual withdrawal is suggested.
Discuss these issues with your treating psychiatrist too.
For some relief clonazepam can be started.
Not related to stroke.

Regards
Dr N Kumar
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Clonic seizure

doctor1 MD

my husband,35, suddenly went stiff and unresponsive last night. It took several moments to get him to come around

doctor1 MD

MY GRANDSON, DURING HIS SLEEP STARTS JERKING AND SITTING UP ON HIS NEEDS ROCKING BACK AND FORTH CONSTANTLY. THAN HE HIS LEGS AND ARMS START...

doctor1 MD

I am experiencing general malaise , weakness and dizzy spells. Pressure in my right eye . Previously experienced tonic clonic seizures. no history...

doctor1 MD

my daughter aged 10 had a seizure last month.approx 1 min in duration.My son prior to this had a viral stomach bug. My daughter v omitted 2 times...

doctor1 MD

what is the reason to occuring of tonic-clonic secure ? if it is cureable ? what is the symptoms before occuring of secure ? my friend has secure...

Get personalised answers from verified doctor in minutes across 80+ specialties

166 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2